Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008
We report herein the novel occurrence of an interstitial granulomatous drug reaction in response to treatment with strontium ranelate, an anabolic skeletal agent used to treat postmenopausal osteoporosis.
A 54-year-old white woman presented with a 7-month history of nontender, nonpruritic, erythematous, violaceous patches and plaques affecting axillae, upper arms, wrists, and medial thighs (Figure 1). Treatment with strontium ranelate and calcium supplements had commenced 10 months earlier, and the patient was taking no other medications. Apart from osteoporosis, she denied any previous medical problems. Results of routine blood tests, including glucose tests, were normal. Autoantibodies were undetectable.
Groves C, McMenamin ME, Casey M, Barnes L. Interstitial Granulomatous Reaction to Strontium Ranelate. Arch Dermatol. 2008;144(2):268–269. doi:10.1001/archdermatol.2007.54
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: